Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Lake Charles, LA

July 24, 2016Tyler County, Texas

NWS Lake Charles, LA issued this special weather statement at Jul 24, 2016, 7:13 PM CDT for Tyler County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2016, 7:13 PM CDT (00:13 UTC)
Expired
Jul 24, 2016, 8:00 PM CDT
In force
47 min
Issued by
NWS Lake Charles, LA

County Tyler County, TX

The radar

The Lake Charles radar (KLCH), 115 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2016-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2002 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2016-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2002 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

905 
WWUS84 KLCH 250013
SPSLCH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
713 PM CDT SUN JUL 24 2016
 
TXZ180-250100-
TYLER TX-
713 PM CDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TYLER COUNTY UNTIL
800 PM CDT...

AT 713 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SPURGER...OR NEAR TOWN BLUFF...MOVING WEST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WOODVILLE...TOWN BLUFF...WARREN...SPURGER...IVANHOE AND HILLISTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3080 9418 3079 9417 3079 9415 3074 9413
      3073 9414 3072 9413 3071 9414 3070 9412
      3069 9413 3063 9410 3053 9436 3053 9441
      3078 9449
TIME...MOT...LOC 0013Z 076DEG 7KT 3070 9422 

$$

06

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 24, 6:51 PM CDT, 22 minutes earlier.

Area forecast discussion, Jul 24, 6:51 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
651 PM CDT SUN JUL 24 2016

.AVIATION...Convection coverage is gradually decreasing as heating
is lost, however storms may be in VC at least for the next 2-3
hours. Mostly vfr conditions are expected through the period,
however scattered to numerous storms are expected again tomorrow.
Winds will light away from storms and generally vrb.

&&

.PREV DISCUSSION... /issued 350 PM CDT SUN JUL 24 2016/

DISCUSSION...
Water vapor imagery shows a mid/upper-level low crossing the FL
peninsula this afternoon...while another disturbance is noted
crossing the MS delta and moving into e-cntl LA ATTM. Local 88Ds
show plentiful convection associated with the latter impacting
mainly the ern zones right now...while 88Ds to our east show
quite a bit of shower activity associated with the former.
Satellite imagery/sfc obs indicate plenty of cloud cover shrouding
the area which is keeping temps down somewhat especially east of
the Sabine...although heat indices are still topping 100F along
and west of the US 171 corridor ATTM.

Ongoing diurnal convection will mostly diminish this evening as
usual with sunset/loss of heating...although forecast soundings
indicate so much moisture/sufficient instability to think that at
least widely scattered convection remains possible well into the
evening along lingering outflows from ongoing storms. Thereafter
another round of nocturnal Gulf showers likely to pop up later
tonight which could move ashore toward sunrise.

Elevated rain chances remain in the forecast over the next
several days as the Gulf upper low pushes wwd, thanks to the
continuation of the copious moisture already in place across the
region...along with little capping. Accordingly max temps and heat
indices decrease quite a bit.

Unlike this time yesterday, rain chances stay a little elevated
later in the week despite the low departing to our west. The combo
of plentiful moisture, a lingering trof or weakness aloft and
daytime heating should still lead to scattered mainly
afternoon/early evening convection on into the weekend.

MARINE...
A mainly light srly flow is expected to continue on the coastal
waters with high pressure lingering over the ern Gulf/sern CONUS.
No flags are anticipated ATTM.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  76  91  73  92 /  30  60  30  50
LCH  78  90  76  89 /  30  60  40  60
LFT  77  90  76  89 /  40  70  40  50
BPT  77  90  76  88 /  30  60  40  60

&&

.LCH Watches/Warnings/Advisories...
LA...None.
TX...None.
GM...None.
&&

AVIATION...05
Hazardous weather outlook, Jul 24, 3:11 AM CDT, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
311 AM CDT SUN JUL 24 2016

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-250815-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
311 AM CDT SUN JUL 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST
LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
ANOTHER HOT DAY ON TAP BEFORE CLOUDS AND RAINS COOL TEMPERATURES
BACK A BIT. HEAT INDEX TO RUN FROM 102 TO 107. THOSE OUTSIDE NEED
TO REMAIN WELL HYDRATED AND TAKE FREQUENT BREAKS. STORMS TODAY
WILL PRODUCE GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WE ARE MOVING INTO A WETTER PERIOD AS AN UPPER LEVEL SYSTEM DRIFTS
WEST ACROSS THE NORTHERN GULF. STORMS MAINLY DURING THE AFTERNOON
HOURS WILL PRODUCE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS.
STORMS TO BEGIN TAPERING OFF TOWARDS LATE INTO THE WEEK. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 24, 1:30 PM CDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
130 PM CDT SUN JUL 24 2016

LAZ033-043>045-241915-
ST. LANDRY LA-ACADIA LA-UPPER ST. MARTIN LA-LAFAYETTE LA-
130 PM CDT SUN JUL 24 2016

...SPECIAL WEATHER STATEMENT...

AT 128 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS FROM NEAR CANKTON...OR NEAR CHURCH POINT TO JUST
EAST OF LEONVILLE. THIS STORM WAS NEARLY STATIONARY.

HALF INCH HAIL AND WINDS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...OPELOUSAS...SCOTT...BREAUX BRIDGE...CARENCRO...
CHURCH POINT...LEONVILLE...ARNAUDVILLE...SUNSET...PORT BARRE...
GRAND COTEAU...CANKTON...CECILIA...BRANCH...RICHARD...
LAWTELL AND MIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3019 9211 3043 9243 3069 9182 3051 9175
      3050 9175 3039 9171
TIME...MOT...LOC 1828Z 127DEG 1KT 3040 9214

24
Special weather statement, Jul 24, 2:12 PM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
212 PM CDT SUN JUL 24 2016

LAZ032-033-043-242000-
EVANGELINE LA-ST. LANDRY LA-ACADIA LA-
212 PM CDT SUN JUL 24 2016

...SPECIAL WEATHER STATEMENT...

AT 210 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS FROM LAWTELL TO BASILE...MOVING NORTHWEST AT 10 MPH.

HALF INCH HAIL AND WINDS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
OPELOUSAS...EUNICE...VILLE PLATTE...MAMOU...BASILE...CHATAIGNIER...
SWORDS...LAWTELL...SAVOY...DURALDE...MOWATA...
PRAIRIE RONDE AND RICHARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3052 9211 3035 9244 3045 9262 3048 9263
      3079 9221
TIME...MOT...LOC 1910Z 122DEG 7KT 3054 9228

24
Special weather statement, Jul 24, 2:49 PM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
249 PM CDT SUN JUL 24 2016

LAZ028-029-032-242030-
EVANGELINE LA-RAPIDES LA-AVOYELLES LA-
249 PM CDT SUN JUL 24 2016

...SPECIAL WEATHER STATEMENT...

AT 248 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
FROM CHENEYVILLE TO FOREST HILL AND GLENMORA...MOVING NORTHWEST AT 5
MPH.

HALF INCH HAIL AND WINDS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BUNKIE...GLENMORA...CHENEYVILLE...LECOMPTE...ECHO...WOODWORTH...
FOREST HILL AND MCNARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3110 9210 3089 9222 3094 9275 3125 9256
TIME...MOT...LOC 1948Z 127DEG 6KT 3104 9227

24
Special weather statement, Jul 24, 3:47 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
347 PM CDT SUN JUL 24 2016

LAZ027-028-030>032-242130-
EVANGELINE LA-RAPIDES LA-ALLEN LA-BEAUREGARD LA-VERNON LA-
347 PM CDT SUN JUL 24 2016

...SPECIAL WEATHER STATEMENT...

AT 346 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ELIZABETH...MOVING SOUTHWEST AT 10 MPH.

HALF INCH HAIL AND WINDS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
OAKDALE...GLENMORA...ELIZABETH...PITKIN...MITTIE...SUGARTOWN...
GRANT...ALLEN PARISH AIRPORT...BEAVER...HARMONY...CRAVENS...
MCNARY AND UNION HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3084 9245 3057 9291 3094 9321 3106 9260
TIME...MOT...LOC 2046Z 059DEG 11KT 3087 9272

24
Special weather statement, Jul 24, 4:34 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
434 PM CDT SUN JUL 24 2016

LAZ030-242215-
BEAUREGARD LA-
434 PM CDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BEAUREGARD PARISH
UNTIL 515 PM CDT...

AT 434 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF TULLA...OR 8 MILES NORTHWEST OF DRY CREEK...MOVING
SOUTHWEST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SUGARTOWN...DERIDDER...LONGVILLE...TULLA AND BUNDICK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3087 9313 3086 9299 3071 9299 3051 9330
      3077 9346
TIME...MOT...LOC 2134Z 064DEG 13KT 3076 9313

TINGLER
Special weather statement, Jul 24, 7:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
713 PM CDT SUN JUL 24 2016

TXZ180-250100-
TYLER TX-
713 PM CDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TYLER COUNTY UNTIL
800 PM CDT...

AT 713 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SPURGER...OR NEAR TOWN BLUFF...MOVING WEST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WOODVILLE...TOWN BLUFF...WARREN...SPURGER...IVANHOE AND HILLISTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3080 9418 3079 9417 3079 9415 3074 9413
      3073 9414 3072 9413 3071 9414 3070 9412
      3069 9413 3063 9410 3053 9436 3053 9441
      3078 9449
TIME...MOT...LOC 0013Z 076DEG 7KT 3070 9422

06

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 4:24 PM CDTSpecial Weather StatementLCHVernon51 min
Jul 25, 4:52 PM CDTSpecial Weather StatementLCHLafayette53 min
Jul 25, 5:45 PM CDTSpecial Weather StatementLCHAcadia45 min
Jul 24, 7:45 PM CDTSpecial Weather StatementLCHHardin30 min
Jul 25, 1:34 PM CDTAreal Flood AdvisoryLCHJefferson, Orange116 min
Jul 25, 2:30 PM CDTAreal Flood AdvisoryLCHJefferson2 hr
Jul 25, 3:12 PM CDTSpecial Weather StatementLCHJasper, Newton33 min

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.